Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 155, NWS Jackson, MS

September 27, 2011Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Sep 27, 2011, 4:31 AM CDT for Ashley County, Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2011, 4:31 AM CDT (09:31 UTC)
Expired
Sep 27, 2011, 7:30 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 183 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WGUS54 KJAN 270931
FFWJAN
ARC003-017-271230-
/O.NEW.KJAN.FF.W.0155.110927T0931Z-110927T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
431 AM CDT TUE SEP 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
  CROSSETT...HAMBURG...CROSSETT...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...

* UNTIL 730 AM CDT

* AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER PORTIONS OF ASHLEY AND 
CHICOT COUNTIES BETWEEN CROSSETT AND LAKE VILLAGE. THE STORMS WERE 
MOVING EAST SOUTHEAST AT 30 MPH. ESTIMATED RADAR RAINFALL 
AMOUNTS...ON THE ORDER OF THREE TO FOUR INCHES...HAVE OCCURRED IN 
THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCMILLAN CORNER...CHICOT JUNCTION...SNYDER...OLD MILO...PORTLAND...
  MONTROSE AND FOUNTAIN HILL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND FARMLAND ALONG BANKS AND COUNTRY ROADS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3337 9193 3339 9144 3343 9135 3339 9119
      3320 9111 3312 9125 3304 9128 3302 9205
      3317 9209

$$

MRM
2 follow-up statements
811 
WGUS74 KJAN 271045
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CDT TUE SEP 27 2011

ARC003-017-271230-
/O.CON.KJAN.FF.W.0155.000000T0000Z-110927T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-
545 AM CDT TUE SEP 27 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
CHICOT AND ASHLEY COUNTIES...

AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER PORTIONS OF
ASHLEY AND CHICOT COUNTIES BETWEEN CROSSETT AND LAKE VILLAGE.
THE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH. ESTIMATED RADAR 
RAINFALL AMOUNTS...ON THE ORDER OF FOUR TO FIVE INCHES...HAVE 
OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCMILLAN CORNER...SNYDER...OLD MILO...MONTROSE...LAKE VILLAGE AND
FOUNTAIN HILL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3337 9193 3339 9144 3343 9135 3339 9119
      3320 9111 3312 9125 3304 9128 3302 9205
      3317 9209

$$

MRM
763 
WGUS74 KJAN 271210
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CDT TUE SEP 27 2011

ARC003-017-271230-
/O.CON.KJAN.FF.W.0155.000000T0000Z-110927T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-
710 AM CDT TUE SEP 27 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
SOUTHERN CHICOT AND ASHLEY COUNTIES...

AT 708 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING ACROSS SOUTHEASTERN ASHLEY COUNTY WITH MULTIPLE ROADS UNDER 
WATER AT THIS TIME. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER 
OF FIVE TO SEVEN INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHICOT
JUNCTION AND EUDORA

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE COUPLE 
HOURS AS NEW STORMS DEVELOP OVER THE AREA. WITH AN ADDITIONAL ONE TO 
THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3337 9193 3337 9191 3320 9111 3312 9125
      3304 9128 3302 9205 3317 9209

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 4:02 AM CDT, 29 minutes earlier.

Area forecast discussion, Sep 27, 4:02 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
402 AM CDT TUE SEP 27 2011

.SHORT TERM...ELEVATED THUNDERSTORMS HAVE ERUPTED ACROSS THE NW
PORTION OF THE CWA SINCE MIDNIGHT...BUT THEIR INTENSITY HAS BEEN
HELD IN CHECK FOR THE MOST PART. THE FOCUS OF THE FORECAST WILL BE
ON THE EVOLUTION OF THIS ACTIVITY (HEAVY RAIN/SOME HAIL)...THEN WHAT
MAY OCCUR LATER TODAY/TONIGHT AS ONE MORE DISTURBANCE MOVES OVER THE
AREA AND INTERACTS WITH THE STALLED SFC FRONT.

THE SFC FRONT WE HAVE BEEN TALKING ABOUT RECENTLY IS STALLED ALONG
I-20(MAYBE JUST A TAD SOUTH) AND IS THE LOW LEVEL FOCUS AS STRONG
THETA E ADV (WAA) IS OCCURRING OVER THE BOUNDARY. THE CORE OF THE
MOISTURE ADV IS JUST TO THE W OF THE CWA ALONG THE LA/AR
LINE...WHERE THE INITIATION OF THE STORMS ARE OCCURRING. FLOW ALOFT
IS PROPAGATING THE ACTIVITY TO THE ESE AND THE SETUP FOR TRAINING
CELLS IS NOW IN PLACE AND HEAVY RAINFALL WILL HAVE TO BE WATCHED
CLOSELY. STEEP LAPSE RATES ALSO EXIST AND SOME DIME/QUARTER HAIL IS
POSSIBLE. THIS LIMITING FACTOR NOW FOR SVR IS THAT THE EFFECTIVE
SHEAR IS ON THE LOW SIDE AND THE PURE NUMBER OF CELLS IS QUITE HIGH
AND MANY OF THE UPDRAFTS ARE COMPETING FOR INSTABILITY. THE RESULT
ARE SOMEWHAT MORE TAME CELLS AND MOSTLY SUB SEVERE HAIL.

FOR TODAY...THE LOW LEVEL MOISTURE ADV WILL CONTINUE INTO LATE
MORNING AND THUS THE ACTIVITY SHOULD CONTINUE FOR A PORTION OF
TODAY. GFS POP(PRECIP) GUID WAS NOT VERY GOOD AND HAVE RAISED MUCH
OF THE CENTRAL SECTIONS. SOME ADDITIONAL ADJ MAY BE NEEDED BY 6 AM
BASED ON THE SYSTEMS EVOLUTION/TRENDS. IT APPEARS AS THE RISK FOR
STRONG/SVR STORMS WILL REMAIN THE SAME THROUGH MIDDAY WITH HEAVY
RAIN BEING THE MAIN FOCUS. AT THIS POINT...WILL NOT ISSUE A FF
WATCH...BUT WILL CONTINUE TO MONITOR TRENDS AND WILL ISSUE ONE IF
NEEDED.

BY LATER AFTERNOON AND TONIGHT...THERE SHOULD BE SOME PERIOD WHERE
THE ACTIVITY DIMINISHES. HOWEVER...THERE WILL BE ANOTHER MID/UPPER
LEVEL DISTURBANCE TO MOVE OVER FOR TONIGHT WHICH WILL INSTIGATE MORE
ACTIVITY. AGAIN...LAPSE RATES WILL BE STEEP AND DECENT INSTABILITY
WILL EXIST...ESPECIALLY FOR ANY AREA THAT DOES NOT GET IMPACTED MUCH
BY THE EVOLUTION OF THE CURRENT ACTIVITY. THERE MAY BE MORE UPPER
LEVEL SUPPORT DURING THIS PERIOD FOR SOME STRONGER UPDRAFTS AS THE
COLD CORE OVER CENTRAL TX NEARS AND PROVIDES COOLER TEMPS ALOFT AND
SOME POTENTIAL VORTICITY. AT THIS TIME...WILL MENTION THE RISK FOR A
FEW STRONG STORMS AND 1 OR 2 SVR CELLS. THIS POTENTIAL WILL BE MORE
FOR THE I-20 CORRIDOR AND LOCATIONS SOUTH. THE RISK LOOKS TO BE
DIME/QUARTER HAIL WITH SOME RISK FOR DMG WINDS. MOST ACTIVITY SHOULD
BE ELEVATED...BUT THERE SEEMS TO BE SOME POTENTIAL FOR SFC BASED
ACTIVITY FOR LATER TODAY INTO THE OVERNIGHT.

AS FOR TEMPS...TODAY WILL BE VERY TOUGH DUE TO THE EVOLUTION OF THE
MORNING ACTIVITY AND JUST HOW LONG THINGS WILL LINGER AND WHAT
CLOUDS ARE LEFT OVER. I FOLLOWED CLOSE TO THE GFS GUID WITH SOME
LOWERING OF TEMPS FOR CENTRAL SECTIONS. I WILL REVIEW THIS AGAIN AND
LOWER IF CONVECTIVE/CLOUD TRENDS SUPPORT LOWER READINGS. FOR THE
REST OF THE PERIODS...GFS GUID SEEMED RIGHT ON AND FOLLOWED.
NORTHERN SECTIONS WILL BE COOLER WITH SOME UPPER 50S EXPECTED FOR
WED/THU MORNINGS...OTHER AREAS WILL BE IN THE 60S.

IF SOME CLEARING CAN OCCUR ACROSS THE NORTH TONIGHT...SOME DENSE FOG
MAY DEVELOP AS THESE AREAS WOULD HAVE WET GROUND AND COOL SFC
CONDITIONS ON THE NORTH SIDE OF THE SFC BOUNDARY. THIS IS JUST
SOMETHING TO THINK ABOUT AND I WILL PASS ALONG TO THE NEXT SHIFTS.
/CME/

.LONG TERM...(THURSDAY THROUGH TUESDAY)...LONG RANGE MODELS AND
ENSEMBLES GENERALLY AGREE THAT THE CUT OFF LOW OVER THE UPPER
MISSISSIPPI VALLEY WILL BE PICK UP AND REPLACED BY ANOTHER CLOSED
UPPER LOW...FARTHER EAST OVER THE NORTHEAST CONUS DURING THE PERIOD.
THIS WILL HELP TO BRING SOME DRYER AND A COOLER AIRMASS FOR THIS
COMING WEEKEND. BEFORE THEN MODELS STILL HAVE SOME MINOR DIFFERENCES
FOR THE THURSDAY FRONT QUASI-STATIONARY FRONTAL BOUNDARY OVER THE
SOUTH...WHICH GETS PUSHED TO THE SOUTH OF THE REGION.

FOR THURSDAY AND FRIDAY...AS NOTED ABOVE THE MODELS HAVE SOME
MINOR DIFFERENCES ON THE POSITION OF THE QUASI-STATIONARY FRONT FOR
THURSDAY. SO WENT WITH A COMPROMISE OF THE EURO AND GFS FOR AROUND
SOUTHERN MISSISSIPPI. NOT EXPECTING ANY SHOWERS FOR THURSDAY WITH THE
SOUTHWARD MOVE OF THE QUASI-STATIONARY FRONT. A STRONGER COLD FRONT WILL
COME INTO THE REGION FOR FRIDAY AND PUSH THE OTHER WEAKER FRONT INTO
THE GULF. A COOL AIRMASS WILL COME INTO THE REGION FOR THIS WEEKEND.
HIGHS ON THURSDAY WILL BE IN THE MIDDLE 80S TO LOWER 90S. LOWS FOR
EARLY FRIDAY WILL BE IN THE MIDDLE 50S TO LOWER 60S. WE WILL START
TO COOL A LITTLE ON FRIDAY WITH THE STRONGER COLD FRONT WITH HIGHS
FROM THE UPPER 70S TO THE LOWER 80S.

FOR SATURDAY THROUGH TUESDAY...WE WILL GET THE COOLING AND DRYING
AFFECTS OF A COOLER AIRMASS. PRECIPITABLE WATER WILL BE AROUND ONE
HALF INCH OR LESS IN THIS DRY AIRMASS. HIGHS WILL BE GENERALLY IN
THE 70S. WITH LOWS IN THE 40S AND 50S. THE AIRMASS WILL HAVE SOME
RECOVERY ON TUESDAY AS THE PRECIPITABLE WATER RECOVERS AT .75 TO
AROUND 1.3 INCHES.

AS FAR AS TEMPS ARE CONCERN HAVE GONE WITH A BLEND OF
ENSEMBLES...MEX AND GMOS GUIDANCE...EXCEPT WENT CLOSE TO THE COOLER RAW
GFS GUIDANCE ON NIGHTLY LOWS FROM FRIDAY NIGHT THROUGH MONDAY NIGHT.
/17/

&&

.AVIATION...A COMPLEX TAF FORECAST WILL EXIST THIS MORNING AS ALL
CATEGORIES WILL BE REPRESENTED. THE CONVECTIVE TRENDS ARE BEING
WATCHED AND WILL TIME THE ACTIVITY AS BEST AS POSSIBLE. OTHER
RESTRICTIONS WILL FLUCTUATE...BUT WILL TREND TOWARD IMPROVING
CONDITIONS BY AFTERNOON. MORE STORM ACTIVITY WILL BE POSSIBLE FOR
CENTRAL AND SOUTHERN SECTIONS TONIGHT AND WILL MENTION THIS. THE
NORTHERN SITES MAY HAVE SOME DENSE FOG RISK AND WILL TREND TOWARD
SOME MVFR/IFR CONDITIONS LATE. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  66  86  58 /  55  49  16   0
MERIDIAN      84  64  86  57 /  62  56  18   0
VICKSBURG     86  62  87  56 /  33  42  11   0
HATTIESBURG   91  72  89  62 /  20  40  21   8
NATCHEZ       88  68  85  61 /  20  36  12   3
GREENVILLE    83  58  85  60 /  29  19   0   0
GREENWOOD     83  58  86  59 /  30  21   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/17/
Hazardous weather outlook, Sep 26, 9:59 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CDT MON SEP 26 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049-
053-054-059>062-280300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
959 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...ALONG WITH LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE AFTER
MIDNIGHT FOR AREAS GENERALLY WEST OF THE INTERSTATE 55 CORRIDOR. A
STALLED FRONT ALONG HIGHWAY 84 WILL HELP FOCUS NEW STORMS FROM THE
WEST BETWEEN 3 AND 6 AM AND THESE WILL PERSIST INTO TUESDAY MORNING.
LOCALLY HEAVY RAINS OF 2 INCHES ARE POSSIBLE WHERE STORMS MOVE
REPEATEDLY OVER ONE LOCATION. THESE STORMS SHOULD BUILD TOWARD
THE SOUTHEAST ALONG THE FRONT DURING THE BALANCE OF THE DAYLIGHT
HOURS BEFORE WEAKENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO TUESDAY MORNING.

MSZ018-019-025>033-036>039-044>046-050>052-055>058-063>066-
072>074-280300-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
959 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND MAINLY
EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Sep 27, 2:33 AM CDT, 1 hour 58 minutes before
ARZ074-270805-
ASHLEY AR-
233 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
233 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 4 MILES SOUTHEAST OF HAMBURG AT 233 AM CDT...MOVING EAST
AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3328 9180 3329 9146 3308 9146 3307 9146
      3310 9181
TIME...MOT...LOC 0733Z 273DEG 23KT 3319 9170

CME
Special weather statement, Sep 27, 2:33 AM CDT, 1 hour 58 minutes before
MSZ019-025-270805-
SUNFLOWER MS-LEFLORE MS-
233 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
233 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 6 MILES NORTHWEST OF SUNFLOWER AT 233 AM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL LEFLORE AND CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3367 9032 3347 9033 3350 9067 3369 9065
TIME...MOT...LOC 0733Z 273DEG 33KT 3358 9057

MRM
Special weather statement, Sep 27, 2:53 AM CDT, 1 hour 38 minutes before
ARZ075-MSZ034-040-270825-
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-
253 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 8 MILES NORTHWEST OF GLEN ALLAN AT 253 AM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON
AND SOUTHEASTERN CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3320 9091 3301 9092 3301 9123 3319 9122
TIME...MOT...LOC 0753Z 272DEG 25KT 3309 9112

MRM
Special weather statement, Sep 27, 3:20 AM CDT, 1 hour 11 minutes before
MSZ019-025-035-036-270850-
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-HOLMES MS-
320 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER BELZONI AT 320 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN HOLMES...NORTHERN HUMPHREYS...EXTREME
SOUTHWESTERN LEFLORE AND EXTREME SOUTH CENTRAL SUNFLOWER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3331 9028 3308 9026 3309 9061 3327 9061
TIME...MOT...LOC 0820Z 269DEG 27KT 3318 9050

MRM
Special weather statement, Sep 27, 3:41 AM CDT, 50 minutes before
MSZ036-270910-
HOLMES MS-
341 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER TCHULA AT 342 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3328 9000 3306 9001 3309 9033 3327 9032
TIME...MOT...LOC 0842Z 272DEG 27KT 3318 9021

MRM
Special weather statement, Sep 27, 3:45 AM CDT, 46 minutes before
LAZ007-008-270915-
MOREHOUSE LA-WEST CARROLL LA-
345 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 3 MILES NORTH OF GALION AT 345 AM CDT...MOVING EAST AT 30
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN WEST CARROLL AND NORTHEASTERN MOREHOUSE
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3300 9143 3277 9147 3281 9183 3299 9183
TIME...MOT...LOC 0845Z 277DEG 33KT 3289 9172

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 1:23 AM CDTSpecial Weather StatementJANAshley32 min
Sep 27, 6:53 AM CDTSpecial Weather StatementJANChicot27 min
Sep 27, 7:25 AM CDTFlash Flood WarningJANAshley, Chicot3 hr

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.